Veteran Members
  • Content count

  • Joined

  • Last visited

Community Reputation

7 Neutral


About bizz

Profile Information

  • Gender Female

Recent Profile Visitors

2,887 profile views
  1. I'm so sorry.  I went through this as well. I became anemic; my cholesterol also went up. Your derm is a moron.  You are not permanently damaged but yes, fatigue and muscle pain is a serious crappy part of accutane side effects.  See another derm. And google your symptoms with accutane in the title. It took six months to feel normal. In that time I had to be very aware of how much I exerted myself, how I slept. I changed the positions I was sleeping in--slept with a pillow under my arm and between my knees to help.  I dealt with the muscle pain in part with Solgar Iron 25 mg easy digestible iron (can be purchased on Amazon...made a HUGE difference, but I was iron deficient, so your mileage may vary) and ibuprofen.   
  2. I'm so sorry. I'd honestly put a thin lair Aquaphor, Biafine, and Nexacare (or a knockoff) sensitive skin paper tape over it overnight so the skin can heal,  Treat it like a burn or windchapped skin...wash it gently and then moisturize. I waxed on Accutane too and this is how I managed the awful sunburn-like aftereffects. 
  3. I will give you my background so you know what I've tried. I could really use advice. I have higher-than-average testosterone in my blood based on blood tests but have never been diagnosed with PCOS. I have had cystic acne from age 15 onward. I'm in my late 29s now. I've had a rhinoplasty involving a nasal implant and suspect it changed my body chemistry because moderate to severe hormonal acne got more severe after that surgery.  That said, in the last years I have tried the following:  1) Accutane (18 months, on and off), early 20s - horrible acne for six months, seemed to help by 6 months in. Best can be said is that it did not make acne worse. By about 6 to 9 months in it finally started to help and cystic acne cut by 50% or more.    Dianette for two months in between at some point. Horirble, angry red cysts in places I normally do not get them, or at least, did not get them all at once.  2) Aldactone (3 years), 24-26: Acne had decreased mostly thanks to Accutane, it seems. Hormonal breakouts continued. Horrible purple hyperpigmentation and pitting. Greasy hair and skin. Didn't help with anything but body acne and made my skin yellow.  3) Antiobitcs (Doxycycline, Doryx, Bactrim, Solodyn) - of these, Doxycycline was the best. Still got a few small papules here and there, but skin was either. I was one it six months, on it again. I am now at the stage where my intestinal lining is so screwed up it seems ANY antibiotic gives me trouble. I am so tempted to take doxy again but I am scared it will worsen what I now have, which is hyperpigmentation, pitting, and puffy skin I get no relief from.  When I got off of it I got enormous, painful cysts in places I normally don't (chin)--hyperreactions in places where I have some thicker hair growth.  To this day my allergic/ingrown-hair type zits and reactions to anything with a mild scent, new acne meds (tried retinoids, Ziana, Acanya, sulfur cream wash) or makeup are also horrible. I am extra sensitive to any changes in diet starting 2 weeks around my period and 1 week after. My periods are not always even...I'd say pretty even. By day 3 of my cycle the inevitable horrible walnut-sized cysts start to soften. It's truly like they fill up with toxic fluid the ten days before.  Today, I am on no medication, take no vitamin supplements because they break me out, and use benzoyl peroxide to help make painful cysts (the ones that fill up, are hard as rocks, and seem to have no fluid in them) less sore. I use a small dab of Persagel after cleaning with salicylic acid.  But I have persistent acne that never truly goes away and the pimples also refill in the same place, to such an extent I now have scars where cysts form. HERE IS MY QUESTION: to those of you with similar backgrounds, and my age....what is your experience with birth control, and which drug? I am esp. interested to hear from people who tried aldo alone. I hated aldo. It is the primary reason I am not on yaz now, that and the hellish experience with Dianette for two months...but I was 22 then, not 28.  I don't want to screw up my intestines any more. I do not want my skin to purge so much I do not feel like I can leave my apartment or want to scratch my face up.  I want normal skin with some easily coverage pitting.  I really need to hear from other people who have similar experience with persistent adult acne after age 24 or so. Every two years my skin has changed. 
  4. Not really. Accutane can prevent dark marks in the long run and scarring because it treats cystic acne. In my experience, it helped moderately for pigmentation, but did not TREAT it. It helped with the redness/unevenness associated with the acne and whiteheads themselves, not healed marks.  It's "severe" in that it cannot be taken by pregnant women, has joint paint, fatigue and I'd ask a derm. You can try topical treatments (peels--which will worsen red marks before generating new skin), kojic acid, vitamin C, azeliac acid (again, can make things redder before they heal) and over the counter treatments. Accutane is for acne, not hyperpigmentation. I will probably try aquaphor or biafine for my own red marks. If you're out in the sun alot you shoulder consider wearing a decent sunscreen (personally going to try Oil of Olay Complete for Sensitive Skin SPF 30 because it doesn't  have silica).  The one antibiotic that helped me was doxycycline but you say it didn't help with that.
  5. When I tried accutane has an adult, like another poster said, it took a good 6 to 8 weeks to make the oiliness feel controllable. 
  6. Ask you surgeon. Honestly if it's been more than a year (or even as little as three months) yes, you can go on Accutane or a drug to combat acne. The danger is only if you had a bad rhino that seriously weakened cartilage nasal structure.